Missouri, 2024Flood in Missouri, May 28 to 30, 2024
May 28 to 30, 2024 · NWS PAH · 1 event in 1 county or zone
Recent local rainfall along with the arrival of upstream elevated flows resulted in the Mississippi River temporarily rising into minor flood late in the month at Chester.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Recent local rainfall along with the arrival of upstream elevated flows resulted in the Mississippi River temporarily rising into minor flood late in the month at Chester.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 28, 1:05 AM CST, 2 hours 55 minutes earlier. Its key messages:
- Next best rain chances come with the return of scattered showers/storms by week's end.
- Mainly dry and seasonal temperatures ride until next weekend, when a more summer-like air mass takes hold.
Area forecast discussion, May 28, 1:05 AM CST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
205 AM CDT Tue May 28 2024
.KEY MESSAGES...
- Next best rain chances come with the return of scattered
showers/storms by week's end.
- Mainly dry and seasonal temperatures ride until next weekend,
when a more summer-like air mass takes hold.
&&
.DISCUSSION...
Issued at 200 AM CDT Tue May 28 2024
Isolated showers/storms linger across central IL at this
writing. An 18-22 unit H5 short wave vorticity maxima is
helping it survive this time of night. The Hi-Res Convection
Allowing Model ARW picks up on it best amongst the CAMs, and it
maintains this isolated activity but keeps it just to the north
of our CWA doorstep thru daybreak. The SWODY1 similarly draws
their thunder line on our northern CWA border...so we'll keep a
silent pop there at about 10% (not zero).
That same ARW picks up on a trend of the GFS, which wants to
develop convection into our Pennyrile counties as this sliver of
energy slides southeastward during peak heating today. However,
the ARW keeps these isolated returns just to the east of our
CWA border. We'll mirror its modeling, while noting the GFS
output with silent but non zero pops.
The aforementioned nuances are more or less played out each day
thru mid week with subtlety; we'll stay the course and keep
pops silent with a non-zero allowance in the generally moisture
starved environ underneath the periodic ripples of energy
translations within the embedded northwesterlies aloft. The
models depict the primary trof axis making Ohio Valley passage
Thursday, with teleconnected ridging aloft working across our
CWA in its wake. Thereafter what follows for the week's end is
the beginning return of a more active, daily chance pops pattern
as we head into the weekend. Seasonal temps for the bulk of the
week will warm/moisten slightly as this metamorphosis occurs,
with summer-like mid-upper 80s/mid-upper 60s anticipated by
Days 6-7 of the forecast.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 200 AM CDT Tue May 28 2024
Visual Flight Rules will prevail this package. FEW-SCT bases
around 5K FT AGL are possible with daytime heating, and
northwesterlies may attain some gustiness during the peak
diurnal hours.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, May 28, 2:32 AM CST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
332 AM CDT Tue May 28 2024
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
332 AM CDT Tue May 28 2024 /432 AM EDT Tue May 28 2024/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Thunderstorm chances return by Friday and last through the
weekend, with Saturday offering the best chance. Heavy rain and
lightning look to be the main hazards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Flood, Perry
- When
- May 28, 4:00 AM CST to May 30, 6:30 PM CST
- Where
- Perry County, 1.78 mi NNW of Claryville to 0.98 mi NW of Claryville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.904, -89.842
Minor flooding of low-lying areas occurred in Perry County across from Chester, IL as water levels briefly exceeded flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Louisiana, May 28, 20242 deaths · 61 kt wind · 1 event
- Hail and Damaging Winds in Texas, May 28 to 29, 202413 injured · $35 million · 5 in hail · 26 events
- Flooding and Hail in Colorado, May 28 to 29, 20241 death · $3.4 million · 2 in hail · 12 events
- Flash Flooding and Hail in Texas, May 28, 20241 injured · $8.5 million · 2.75 in hail · 86 events
- Damaging Winds and Lightning Strike in Texas, May 28, 20241 death · 1 injured · $50,000 · 65 kt wind · 18 events
- Heat in Arizona, May 28, 20241 death · 1 event
- Tornadoes and Flash Flooding in Louisiana, May 28 to 30, 2024$134,000 · EF1 · 42 events
- Hail and Damaging Winds in Texas, May 28, 2024$103,000 · 2.75 in hail · 11 events
- Flash Flood and Dust Storm in Texas, May 28, 2024$50,000 · 1.75 in hail · 5 events
- Hail and Damaging Wind in Oklahoma, May 28, 2024$15,000 · 2.5 in hail · 23 events
- Hail and Damaging Winds in Texas, May 28, 20241 in hail · 22 events
- Hail and Damaging Winds in Colorado, May 28 to 31, 20242.25 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1184247.